MAUDE Adverse Event Report: CORDIS CORPORATION BF BIPAL 7F 50CM 2.2MM JAW; TUBING, PUMP, CARDIOPULMONARY BYPASS

CORDIS CORPORATION BF BIPAL 7F 50CM 2.2MM JAW; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number 502402B
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the 7f bipal 50cm 2.2mm jaw was twisted to 90°.The procedure was lengthened and another device was used to complete the procedure.There were no patient injuries.The kink occurred during the procedure.The product was not kinked when the packaged was opened; it did not kink while the device was being removed from it package.There was no attempt to "shape" or "re-shape" the shaft or the tip.The device was removed from the tray in a horizontal motion.It's unknown where the 90° twist took place on the device.A 6f sheath was used during the procedure.After the device was evaluated, the link within the cutter assembly had fractured and caused the jaws to not function properly.The product was returned for analysis.It was identified that the link within the cutter assembly had broken and caused the jaws to not function properly.It is highly unlikely that this fracture is due to norman nobles manufacturing/assembling process because all assembled bipals are subject to a functional test at norman noble before packaging.Had the link previously been broken, or had it broken as a result of the functional test norman noble would have noticed and scrapped the part internally.It is unlikely that the part failed as a result of norman noble processing.The device history record for cordis lot n1015309 was pulled, along with subsequent referenced lots.Within the review, no lots were found to have a hold for quality review record, deviations, or abnormal levels of scrap.The reported ¿jaws kinked/bent - in patient¿ and ¿coiled shaft fractured¿ were confirmed through analysis of the returned device.The exact cause of the fractured condition could not be determined during analysis.Based on the information available for review, procedural/handling factors may have contributed to the issue reported.As stated in the instructions for use (ifu) as a precaution, ¿if strong resistance is met during manipulation, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the forceps.¿ the ifu also states, ¿a spring in the handle keeps the cutting jaws closed.The jaws are opened by moving the double rings away from the thumb ring.¿ neither the dhr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken.
 
Event or Problem Description
It was reported that the 7f bipal 50cm 2.2mm jaw was twisted to 90°.The procedure was lengthened and another device was used to complete the procedure.There were no patient injuries.The kink occurred during the procedure.The product was not kinked when the packaged was opened; it did not kink while the device was being removed from it package.There was no attempt to "shape" or "re-shape" the shaft or the tip.The device was removed from the tray in a horizontal motion.It's unknown where the 90° twist took place on the device.A 6f sheath was used during the procedure.After the device was evaluated, the link within the cutter assembly had fractured and caused the jaws to not function properly.

Brand Name
BF BIPAL 7F 50CM 2.2MM JAW
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
CORDIS CORPORATION
p.o. box 025700
miami FL 33152
MDR Report Key6339023
Report Number1016427-2017-00181
Device Sequence Number19074721
Product Code DWE
UDI-Device Identifier20705032054956
UDI-Public20705032054956
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K933235
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2018
Device Model Number502402B
Device Catalogue Number502402B
Device Lot NumberN1015309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2016
Distributor Facility Aware Date02/09/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2017
Initial Report FDA Received Date02/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1